Alert archive / California / Wind Advisories in 2013
Wind Advisory 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Oct 2, 2013, 10:32 AM PDT. It took effect at Oct 3, 2013, 6:00 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2013, 10:32 AM PDT (17:32 UTC)
- In effect from
- Oct 3, 2013, 6:00 PM PDT
- Expired
- Oct 4, 2013, 2:45 PM PDT
- In force
- 21 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
738 WWUS76 KMTR 021732 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1032 AM PDT WED OCT 2 2013 ...GUSTY WINDS THURSDAY EVENING THROUGH FRIDAY AFTERNOON... CAZ507-511-031100- /O.NEW.KMTR.WI.Y.0006.131004T0100Z-131004T2200Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 1032 AM PDT WED OCT 2 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 3 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 3 PM PDT FRIDAY. * TIMING: STARTING THURSDAY EVENING AND CONTINUING THROUGH FRIDAY AFTERNOON. * LOCATION: NORTH BAY MOUNTAINS AND EAST BAY HILLS. * WINDS: EAST TO NORTHEAST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS: DOWNED POWER LINES AND TREES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OVER 45 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BELL
4 follow-up statements
804 WWUS76 KMTR 031055 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 355 AM PDT THU OCT 3 2013 ...GUSTY WINDS THIS EVENING THROUGH FRIDAY AFTERNOON... CAZ507-511-040300- /O.CON.KMTR.WI.Y.0006.131004T0100Z-131004T2200Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 355 AM PDT THU OCT 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PDT FRIDAY. * TIMING: STARTING THIS EVENING AND CONTINUING THROUGH FRIDAY AFTERNOON. * LOCATION: NORTH BAY MOUNTAINS AND EAST BAY HILLS. * WINDS: EAST TO NORTHEAST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS: DOWNED POWER LINES AND TREES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OVER 45 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BELL
247 WWUS76 KMTR 040209 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 709 PM PDT THU OCT 3 2013 ...STRONG AND GUSTY OFFSHORE WINDS IN THE NORTH AND EAST BAY HILLS FROM THURSDAY EVENING THROUGH EARLY FRIDAY AFTERNOON... .NORTHERLY WINDS WERE INCREASING IN THE HILLS OF THE NORTH AND EAST BAY EARLY THURSDAY EVENING. AT 7 PM PDT...LOCAL WIND GUSTS OF AROUND 40 MPH WERE OBSERVED ABOVE 1000 FEET IN NORTHERN SONOMA COUNTY AND EASTERN CONTRA COSTA COUNTY. NORTH TO NORTHEAST WINDS ARE FORECAST TO CONTINUE TO INCREASE OVERNIGHT AND PEAK LATE TONIGHT AND EARLY FRIDAY MORNING WHEN LOCAL GUSTS TO 50 MPH ARE LIKELY. WINDS WILL THEN GRADUALLY SUBSIDE FROM MID MORNING ON FRIDAY THROUGH FRIDAY AFTERNOON. CAZ507-511-041300- /O.CON.KMTR.WI.Y.0006.000000T0000Z-131004T2200Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 709 PM PDT THU OCT 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE NORTH AND EAST BAY HILLS UNTIL 3 PM PDT FRIDAY. * TIMING: WINDS INCREASING THROUGH THURSDAY EVENING AND PEAKING IN INTENSITY LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. WINDS THEN GRADUALLY DECREASING LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * LOCATION: ELEVATIONS ABOVE 1000 FEET IN THE NORTH AND EAST BAY HILLS OF THE SAN FRANCISCO BAY AREA. * WINDS: NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS: DOWNED POWER LINES AND TREES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DYKEMA
774 WWUS76 KMTR 041104 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 404 AM PDT FRI OCT 4 2013 ...STRONG AND GUSTY OFFSHORE WINDS IN THE NORTH AND EAST BAY HILLS FROM THROUGH EARLY THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT EAST OF THE REGION HAS BROUGHT STRONG AND GUSTY NORTHERLY WINDS TO THE NORTH AND EAST BAY HILLS DURING THE OVERNIGHT HOURS. WIND SPEEDS WILL REMAIN ELEVATED THROUGH EARLY THIS AFTERNOON...ESPECIALLY ABOVE 100O FEET IN NORTHERN SONOMA COUNTY AND EASTERN CONTRA COSTA COUNTY. WIND SPEEDS WILL THEN BEGIN TO DIMINISH THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS. CAZ507-511-042200- /O.CON.KMTR.WI.Y.0006.000000T0000Z-131004T2200Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 404 AM PDT FRI OCT 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * TIMING: BREEZY TO STRONG WINDS WILL PERSIST THROUGH THIS AFTERNOON. * LOCATION: ELEVATIONS ABOVE 1000 FEET IN THE NORTH AND EAST BAY HILLS OF THE SAN FRANCISCO BAY AREA. * WINDS: NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 40 MPH CAN BE EXPECTED. * IMPACTS: DOWNED POWER LINES AND TREES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
367 WWUS76 KMTR 042145 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 245 PM PDT FRI OCT 4 2013 CAZ507-511-042245- /O.CAN.KMTR.WI.Y.0006.000000T0000Z-131004T2200Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 245 PM PDT FRI OCT 4 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS IN THE HILLS HAVE DECREASED TO BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 7:59 AM PDT, 2 hours 33 minutes earlier.
Area forecast discussion, Oct 2, 7:59 AM PDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
759 AM PDT WED OCT 2 2013
...TURNING WARM AND DRY WITH OFFSHORE WINDS THURSDAY AND FRIDAY...
.DISCUSSION...AS OF 8:00 AM PDT WEDNESDAY...OUTSIDE OF A FEW
POCKETS OF HIGH CLOUDS PLUS A SMALL AREA OF FOG AROUND MONTEREY
BAY, GENERALLY CLEAR START TO THE DAY TODAY ACROSS OUR CWA. MAIN
AREA OF CONCERN FOR THE FORECAST PACKAGE WILL BE OFFSHORE WINDS
THAT WILL MOVE THROUGH OUR ENTIRE AREA THURSDAY INTO FRIDAY AS THE
SURFACE FLOW SWITCHES TO THE ENE WHILE THE FLOW ALOFT IS MOSTLY
FROM THE NORTH. LATEST GUIDANCE CONTINUES TO SHOW 850/925 MB
SPEEDS OVER 40 KT CENTERED AROUND THE NORTH BAY. WILL LIKELY
ISSUE A WIND ADVISORY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS
WITH THE AFTERNOON PACKAGE. OTHER ITEM OF NOTE WILL BE WARMER
WEATHER DUE TO THE FLOW. HIGHS WILL BE THE WARMEST ON SATURDAY.
.PREVISOU DISCUSSION...GREMLINS IN THE COMPUTERS TONIGHT SO
RUNNING LATE. HIGH CLOUDS PASSING OVER THE REGION EARLY THIS
MORNING SHOULD THIN SOME BY THIS AFTERNOON WITH SEASONABLE
TEMPERATURES ONCE AGAIN MAINLY IN THE 70S.
NORTHERLY GRADIENT DOWN THE COAST WAS ALREADY 6.5 MB LAST NIGHT
AND HAS SINCE DECREASED TO 5.2 MB WITH 1 MB ONSHORE. THIS HAS
ALREADY PRODUCED SOME NORTH WINDS IN THE HILLS. HOWEVER EXPECT
MORE PRONOUNCED NORTHERLY WINDS TO DEVELOP IN THE NAPA COUNTY HILLS
AS EARLY AS TONIGHT. RELATIVE HUMIDITY VALUES WILL REMAIN FAIRLY
MOIST THROUGH THURSDAY MORNING.
NORTH WINDS SHOULD GRADUALLY BECOME MORE ENTRENCHED DURING THE DAY
THURSDAY WITH CONTINUED AIRMASS DRYING AS A TROUGH DIGS INTO THE
GREAT BASIN AND LARGE SCALE OFFSHORE PRESSURE GRADIENTS DEVELOP.
THIS PATTERN WILL PRODUCE SUNNY AND WARM WEATHER ALL AREAS BY
THURSDAY AFTERNOON.
BY AROUND SUNSET THURSDAY NIGHT THE OFFSHORE GRADIENT FROM THE
BLACK ROCK DESERT TO THE BAY AREA WILL RAPIDLY INCREASE AND PEAK
AROUND 12-15 MB BY FRIDAY MORNING. 925 MB WIND ARE FORECAST TO
RAPIDLY INCREASE THURSDAY NIGHT INTO FRIDAY MORNING WITH SUSTAINED
WINDS 15 TO 25 MPH WITH FREQUENT GUSTS 30-40 MPH. HIGHER RIDGES
ABOVE 2500 FEET WILL NO DOUBT SEE HIGHER GUSTS. HAVE ISSUED A FIRE
WEATHER WATCH FOR THE NORTH AND EAST BAY HILLS AS WELL AS THE
SANTA CRUZ MOUNTAINS STARTING AT THIS TIME. WILL ALSO HAVE TO
CONSIDER WIND ADVISORIES AS THE EVENT NEARS. IN ADDITION TO THE
STRONG WINDS ON THURSDAY NIGHT EXPECTING LITTLE OR NO HUMIDITY
RECOVERY.
AS IS OFTEN THE CASE WINDS WILL PEAK BY 10 AM FRIDAY MORNING AS
THE NIGHT TIME INVERSION BREAKS. HOWEVER AS DOWNSLOPE WINDS COME
OFF THE SIERRA THE AIRMASS WILL REALLY DRY OUT WITH BOUNDARY LAYER
RH CRASHING TO LESS THAN 20 PERCENT AND DRIVING ANY MARINE AIR
WELL OFFSHORE. A DRY AIRMASS AND ADIABATIC COMPRESSION WILL ALLOW
FOR WARM TO HOT WEATHER DISTRICT-WIDE AND EVEN NEAR THE
COAST...ESPECIALLY BIG SUR WHICH BENEFITS FROM THE DOWNSLOPE FLOW
OFF THE THE SANTA LUCIAS.
WARM AND DRY AIRMASS WILL STAY IN PLACE INTO SATURDAY WHICH MAY BE
THE HOTTEST DAY AS 590 DM HIGH BUILDS FROM THE WEST BEHIND THE
TROUGH. HOWEVER WE WILL LOSE THE LOCAL EFFECTS OF DOWNSLOPE FLOW
AS THE WINDS EASE. IT WONT MATTER AS TEMPS WILL WARM WELL INTO THE
80S MOST AREAS WITH CRYSTAL CLEAR SKIES.
IF THE ECMWF IS RIGHT THINGS WILL BEGIN TO COOL OFF BY SUNDAY.
HOWEVER THE PATTERN IS LOCKING IN WITH COOL AIR DROPPING INTO THE
GREAT BASIN WHICH WILL KEEP CALIFORNIA IN THE FAVORABLE REGION FOR
CLEAR SKIES AND OFFSHORE WINDS THROUGH MUCH OF NEXT WEEK.
&&
.AVIATION...AS OF 4:50 AM PDT WEDNESDAY...A DRY AIR MASS WILL HELP
KEEP SKIES MOSTLY CLEAR TO CLEAR TODAY THROUGH THURSDAY. ONSHORE
PRESSURE GRADIENTS ARE WEAK THIS MORNING WITH SFO-SAC AND HAF-SFO
NEAR 1 MB.
VICINITY OF KSFO...VFR.
KSFO BRIDGE APPROACH...VFR.
MONTEREY BAY AREA TERMINALS...A FEW PATCHY LOW CLOUDS THIS MORNING
OTHERWISE VFR.
&&
.FIRE WEATHER...AS OF 4:49 AM WEDNESDAY....HAVE ISSUED FIRE
WEATHER WATCHES FOR THE NORTH AND EAST BAY HILLS AS WELL AS THE
SANTA CRUZ MOUNTAINS TO BE IN EFFECT FROM 6 PM THURSDAY THROUGH 6
AM SATURDAY MORNING. AFTER A WARM AND DRY DAY ON THURSDAY MODERATE
TO STRONG NORTHEAST WINDS WILL DEVELOP THURSDAY NIGHT INTO FRIDAY
MORNING. LITTLE OR NO RH RECOVERY THURSDAY NIGHT THEN WARM TO HOT
AND VERY DRY WITH RH VALUES 10-20% FRIDAY AFTERNOON. WINDS WILL BE
MUCH LIGHTER FRIDAY NIGHT BUT VERY DRY AND WARM AIR WILL REMAIN IN
PLACE.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...ROUGH BAR ADVISORY FOR SF BAR
SCA...PT REYES TO PIGEON PT 0-10 NM
&&
PUBLIC FORECAST: BELL/RWW
AVIATION/MARINE: CANEPA
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Oct 2, 5:09 AM PDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 509 AM PDT WED OCT 2 2013 CAZ507-511-512-022200- NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 509 AM PDT WED OCT 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH AND EAST BAY HILLS AS WELL AS THE SANTA CRUZ MOUNTAINS .DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT QUIET WEATHER IS EXPECTED TODAY WITH MOSTLY CLEAR SKIES AND SEASONABLE TEMPERATURES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTH AND NORTHEAST WINDS WILL INCREASE LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING. WINDS WILL BE STRONGEST THURSDAY EVENING THROUGH FRIDAY MORNING WITH GUSTS TO AT LEAST 40 MPH. ADDITIONALLY...THE OFFSHORE FLOW WILL PROMOTE AN OVERALL DRYING TREND. THEREFORE...OVERNIGHT HUMIDITY RECOVERIES WILL BE POOR THURSDAY NIGHT AND FRIDAY NIGHT PRODUCING CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FROM 6 PM THURSDAY THROUGH 6 AM SATURDAY MORNING FOR THE DEVELOPING FIRE WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ517-518-022200- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- 509 AM PDT WED OCT 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HILLS ABOVE 1000 FEET IN MONTEREY AND SAN BENITO COUNTY. .DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT QUIET WEATHER IS EXPECTED TODAY WITH MOSTLY CLEAR SKIES AND SEASONABLE TEMPERATURES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTH AND NORTHEAST WINDS WILL INCREASE LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING. WINDS WILL BE STRONGEST THURSDAY EVENING THROUGH FRIDAY MORNING WITH GUSTS TO 30 MPH. ADDITIONALLY...THE OFFSHORE FLOW WILL PROMOTE AN OVERALL DRYING TREND. THEREFORE...OVERNIGHT HUMIDITY RECOVERIES WILL BE POOR THURSDAY NIGHT AND FRIDAY NIGHT PRODUCING NEAR CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 4:26 AM PDT | Fire Weather Watch | MTR | San Mateo, Santa Clara, Santa Cruz | 6 hr |
| Oct 2, 10:34 AM PDT | Red Flag Warning | MTR | San Mateo, Santa Clara, Santa Cruz | 65 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.